Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 39, NWS Jacksonville, FL

March 24, 20075 counties in Florida

NWS Jacksonville, FL issued this red flag warning at Mar 24, 2007, 2:03 AM EDT for 5 counties in Florida. It took effect at Mar 24, 2007, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 24, 2007, 2:03 AM EDT (06:03 UTC)
In effect from
Mar 24, 2007, 1:00 PM EDT
Expired
Mar 24, 2007, 7:00 PM EDT
In force
6 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Gilchrist County, FL, Suwannee County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 93 km from the middle of the area, began a volume at 06:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 6.1 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2007-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2007-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
765 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KJAX 240605
RFWJAX

RED FLAG WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
203 AM EDT SAT MAR 24 2007

FLZ032-037-241815-
/O.CAN.KJAX.FW.A.0041.070324T1700Z-070324T2300Z/
/O.CON.KJAX.FW.A.0042.070325T1700Z-070325T2300Z/
CLAY-PUTNAM-
203 AM EDT SAT MAR 24 2007

...FIRE WEATHER WATCH IS CANCELLED...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE
FIRE WEATHER WATCH. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM
SUNDAY AFTERNOON THROUGH SUNDAY EVENING. 

A DEEP LEVEL EASTERLY FLOW WILL NOT ALLOW RELATIVE HUMIDITY
VALUES TO DROP BELOW CRITICAL VALUES FOR THE NECESSARY DURATION ON
SATURDAY AFTERNOON. THUS THE FIRE WEATHER WATCH IS CANCELED FOR
CLAY AND PUTNAM COUNTIES. RELATIVE HUMIDITY VALUES HAVE A BETTER
CHANCE OF DROPPING BELOW 35 PERCENT FOR FOUR HOURS OR MORE ON
SUNDAY AFTERNOON AND THUS THE FIRE WEATHER WATCH REMAINS IN EFFECT
FOR SUNDAY.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. THE COMBINATION OF STRONG WINDS...LOW
RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE
GROWTH POTENTIAL.

$$

FLZ020>023-030-031-035-036-040-241815-
/O.UPG.KJAX.FW.A.0041.070324T1700Z-070324T2300Z/
/O.NEW.KJAX.FW.W.0039.070324T1700Z-070324T2300Z/
/O.CON.KJAX.FW.A.0042.070325T1700Z-070325T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA-
MARION-
203 AM EDT SAT MAR 24 2007

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY
AFTERNOON THROUGH SUNDAY EVENING. 

WARM AFTERNOON TEMPERATURES WILL ALLOW DRY AIR TO MIX DOWN TO THE
SURFACE...WHICH WILL CREATE CRITICALLY LOW RELATIVE HUMIDITIES
BOTH SATURDAY AND SUNDAY AFTERNOONS ACROSS INTERIOR NORTHEAST
FLORIDA. MINIMUM RELATIVE HUMIDITIES WILL NEAR 25-30%
INLAND...WITH VALUES BELOW 35% EXPECTED FOR 4-5 HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE RAPID FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. THE COMBINATION OF STRONG WINDS...LOW
RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE
GROWTH POTENTIAL.

$$

SANDRIK
1 follow-up statement
000 
WWUS82 KJAX 242305
RFWJAX

RED FLAG WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
705 PM EDT SAT MAR 24 2007

FLZ020>023-030-031-035-036-040-251115-
/O.EXP.KJAX.FW.W.0039.000000T0000Z-070324T2300Z/
/O.CON.KJAX.FW.A.0042.070325T1700Z-070325T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA-
MARION-
705 PM EDT SAT MAR 24 2007

...RED FLAG WARNING HAS EXPIRED...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH
REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. 

WARM AFTERNOON TEMPERATURES WILL ALLOW DRY AIR TO MIX DOWN TO THE
SURFACE...WHICH WILL CREATE CRITICALLY LOW RELATIVE HUMIDITIES
SUNDAY AFTERNOON ACROSS INTERIOR NORTHEAST FLORIDA. MINIMUM
RELATIVE HUMIDITIES WILL NEAR 25-30 PERCENT...WITH VALUES BELOW
35 PERCENT EXPECTED FOR 4-5 HOURS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. THE COMBINATION OF LOW RELATIVE HUMIDITY AND
WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL.

$$

FLZ032-037-251115-
/O.CON.KJAX.FW.A.0042.070325T1700Z-070325T2300Z/
CLAY-PUTNAM-
705 PM EDT SAT MAR 24 2007

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING. 

WARM AFTERNOON TEMPERATURES WILL ALLOW DRY AIR TO MIX DOWN TO THE
SURFACE...WHICH WILL CREATE CRITICALLY LOW RELATIVE HUMIDITIES
SUNDAY AFTERNOON ACROSS INTERIOR NORTHEAST FLORIDA. MINIMUM
RELATIVE HUMIDITIES WILL NEAR 30 PERCENT...WITH VALUES BELOW 35
PERCENT EXPECTED FOR AROUND 4 HOURS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. THE COMBINATION OF LOW RELATIVE HUMIDITY AND
WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Mar 23, 9:00 PM EDT, 5 hours 3 minutes earlier.

Area forecast discussion, Mar 23, 9:00 PM EDT, 5 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
900 PM EDT FRI MAR 23 2007

.PUBLIC UPDATE...WITH LITTLE CHANGE IN SYNOPTIC/MESOSCALE
FEATURES...PERSISTENCE WILL BE THE KEY. ANOTHER WARM NIGHT WITH
LOWS IN THE MID TO UPPER 50S. PATCHES TO AREAS OF FOG WILL ESTABLISH
LATER TONIGHT. CURRENT PACKAGE LOOKS GOOD...LITTLE IF ANY CHANGES
PLANNED.

&&

.MARINE UPDATE...REGIONAL OBS INDICATE SWELL ACTIVITY IS SLOWLY
SUBSIDING. WILL CONTINUE SCA HEADLINES FOR FLORIDA OFFSHORE LEGS
SOUTH OF ST. AUGUSTINE DUE TO COMBINED SEAS UPWARDS OF 7 FEET.
OTHERWISE...WILL CONTINUE SCEC HEADLINES DUE TO COMBINED SEAS
UPWARDS OF 6 FEET. CURRENT PACKAGE LOOKS GOOD...NO CHANGES PLANNED
WITH EVENING PACKAGE.

&&

.AVIATION...VFR CONDITIONS WILL CONTINUE THROUGH 06Z...WITH MVFR
CONDITIONS ESTABLISHING BETWEEN 06Z AND 12Z DUE TO LOWERING
VISIBILITIES AND POSSIBLE ATTENDANT LOW (STRATUS) CLOUDS.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
     EVENING FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-GILCHRIST-
     HAMILTON-MARION-PUTNAM-SUWANNEE-UNION.

     FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
     FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-GILCHRIST-HAMILTON-
     MARION-PUTNAM-SUWANNEE-UNION.

GA...NONE.
AM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 PM EDT SATURDAY
     FOR ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
     OFFSHORE.

&&

ZAPPE
Hazardous weather outlook, Mar 23, 6:30 PM EDT, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
630 PM EDT FRI MAR 23 2007

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-241000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
630 PM EDT FRI MAR 23 2007

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...REST OF TODAY AND TONIGHT...

...MODERATE TO HIGH RISK OF RIP CURRENTS AT AREA BEACHES...

A MODERATE TO HIGH RISK OF RIP CURRENTS WILL EXIST AT THE BEACHES
TODAY DUE TO ROUGH SURF WITH THE HIGHER THREAT OVER NORTHEAST
FLORIDA. PLEASE REFER TO THE LATEST SURF ZONE FORECAST FOR FURTHER
DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

...A MODERATE RISK OF RIP CURRENTS DURING THE WEEKEND...
...FIRE WEATHER WATCH IN EFFECT SATURDAY AND SUNDAY AFTERNOONS FOR
INTERIOR NORTHEAST FLORIDA DUE TO LOW HUMIDITIES...

AT THE BEACHES...EASTERLY SWELLS AND ONSHORE FLOW WILL LIKELY
PRODUCE AN ELEVATED RISK OF RIP CURRENTS DURING THE WEEKEND.

PATCHY DENSE FOG WILL BE POSSIBLE EARLY SATURDAY MORNING AND
ON SUNDAY MORNING.

CRITICALLY LOW RELATIVE HUMIDITIES MAY OCCUR SATURDAY AND SUNDAY
AFTERNOONS OVER INTERIOR NORTHEAST FLORIDA WHICH WILL ELEVATE THE
FIRE DANGER. PLEASE REFER TO THE FIRE WEATHER WATCH PRODUCT
AND THE FIRE WEATHER FORECAST FOR MORE DETAILED INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ECZ

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.